Ian Agol


BS Mathematics, Caltech, 1992

PhD Mathematics, UC San Diego, 1998. Advisor Michael Hartley Freedman


Curriculum Vitae: 
Primary Research Area: 
Research Interests: 
Low-dimensional topology
Contact Information
921 Evans Hall
ianagol [at] math [dot] berkeley [dot] edu
+1 (510) 642-4377
Selected Publications: 
  1. Agol, Ian(1-CA)Liu, Yi(1-CA)
    Presentation length and Simon's conjecture. 
    J. Amer. Math. Soc. 25 (2012), no. 1, 151–187. [MR] [GS?]
  2. Agol, Ian, The virtual Haken conjecture, with an appendix by Agol, Daniel Groves, and Jason Manning. 
    Doc. Math. 18 (2013), 1045–1087. [MR] [GS?]
  3. Agol, Ian(1-CA-NDM)Groves, Daniel(1-ILCC-MS)Manning, Jason Fox(1-CRNL)
    An alternate proof of Wise's malnormal special quotient theorem.(English summary) 
    Forum Math. Pi (2016), e1, 54 pp.  [MR] [GS?]
  4. Agol, Ian (2008). Criteria for virtual fibering. J. Topol. 1 No.2, 269-284. [MR] [GS?]
  5. Agol, Ian and Storm, Peter A. and Thurston, William P. (2007). Lower bounds on volumes of hyperbolic Haken 3-manifolds. J. Amer. Math. Soc. 20 No.4, 1053-1077 (electronic). With an appendix by Nathan Dunfield. [MR] [GS?]